Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/9161

Title: Bayesian inference for origin-destination matrices of transport networks using the EM algorithm
Authors: Li, Baibing
Issue Date: 2005
Publisher: © American Statistical Association and the American Society for Quality
Citation: LI, B., 2005. Bayesian inference for origin-destination matrices of transport networks using the EM algorithm. Technometrics, 47 (4), pp. 399-408.
Abstract: Information on the origin-destination (OD) matrix of a transport network is a fundamental requirement in much transportation planning. A relatively inexpensive method for updating an OD matrix is to draw inference about the OD matrix based on a single observation of traffic flows on a specific set of network links, where the Bayesian approach is a natural choice for combining the prior knowledge about the OD matrix and the current observation of traffic flows. The existing approaches of Bayesian modeling of OD matrices include using normal approximations to Poisson distributions, which leads to the posterior being intractable even under some simple special cases, and using Markov chain Monte Carlo simulation, which incurs extreme demand of computational efforts. In this article, through the EM algorithm, Bayesian inference is reinvestigated for a transport network for estimating the population means of traffic flows, reconstructing traffic flows, and predicting future traffic flows. It is shown that the resultant estimates have very simple forms with minimal computational costs.
Description: This article was published in the journal, Technometrics [© American Statistical Association and the American Society for Quality]. The definitive version is available from: http://pubs.amstat.org/doi/abs/10.1198/004017005000000283
Version: Accepted for publication
DOI: 10.1198/004017005000000283
URI: https://dspace.lboro.ac.uk/2134/9161
Publisher Link: http://pubs.amstat.org/doi/abs/10.1198/004017005000000283
ISSN: 0040-1706
Appears in Collections:Published Articles (Business School)

Files associated with this item:

File Description SizeFormat
Li-B-BayesianODTECH2005.pdf457.38 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.